Linearity and regularity with negation normal form
Journal article, 2004

Proving completeness of NC-resolution under a linear restriction has been elusive; it is proved here for formulas in negation normal form. The proof uses a generalization of the Anderson–Bledsoe excess literal argument, which was developed for resolution. That result is extended to NC-resolution with partial replacement. A simple proof of the completeness of regular, connected tableaux for formulas in conjunctive normal form is also presented. These techniques are then used to establish the completeness of regular, connected tableaux for formulas in negation normal form.

Automated theorem proving

Non-clausal resolution

Linear resolution

Excess literal technique

Resolution

Regular tableaux

Negation normal form

Tableaux

Author

Reiner Hähnle

Chalmers, Department of Computing Science, Formal Methods

Neil Murray

University at Albany State University of New York

Erik Rosenthal

University of New Haven

Theoretical Computer Science

0304-3975 (ISSN)

Vol. 328 3 325-354

Subject Categories

Computer and Information Science

DOI

10.1016/j.tcs.2004.09.001

More information

Created

10/6/2017